Alert archive / California / Wind Advisories in 2011
Wind Advisory 34, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 16, 2011, 9:01 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 9:01 PM PDT (04:01 UTC)
- Expired
- Apr 17, 2011, 6:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
328 WWUS76 KLOX 170401 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 901 PM PDT SAT APR 16 2011 ...GUSTY NORTH WINDS THROUGH AND BELOW THE PASSES OF THE SANTA BARBARA MOUNTAINS... .GUSTY NORTHERLY WINDS HAVE DEVELOPED OVER THE MOUNTAINS OF SANTA BARBARA THIS EVENING. STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW THE PASSES AND CANYONS IN THE VICINITY OF MONTECITO. ISOLATED WIND GUSTS TO AROUND 55 MPH WILL BE POSSIBLE THROUGH EARLY SUNDAY MORNING. CAZ052-171000- /O.NEW.KLOX.WI.Y.0034.110417T0401Z-110417T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 901 PM PDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING...THEN DIMINISH EARLY SUNDAY MORNING. * WINDS: NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH PEAK GUSTS NEAR 55 MPH. * IMPACTS: GUSTY WINDS CAN DAMAGE WEAK STRUCTURES...DOWN SMALL TREES AND CAUSE LOSS OF VEHICLE CONTROL. ROADWAYS IN THE AREA INCLUDE HIGHWAY 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-171000- /O.NEW.KLOX.WI.Y.0034.110417T0401Z-110417T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 901 PM PDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING...THEN DIMINISH EARLY SUNDAY MORNING. * WINDS: NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH PEAK GUSTS NEAR 50 MPH. * IMPACTS: GUSTY WINDS CAN DAMAGE WEAK STRUCTURES...DOWN SMALL TREES AND CAUSE LOSS OF VEHICLE CONTROL. ROADWAYS IN THE AREA INCLUDE HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DANIELSON/BRUNO
2 follow-up statements
592 WWUS76 KLOX 170958 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 258 AM PDT SUN APR 17 2011 ...GUSTY NORTH WINDS THROUGH AND BELOW THE PASSES OF THE SANTA BARBARA MOUNTAINS EARLY THIS MORNING... .GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY EARLY THIS MORNING. THE STRONGEST WINDS WILL AFFECT LOCATIONS THROUGH AND BELOW THE PASSES AND CANYONS IN THE SANTA YNEZ RANGE...ESPECIALLY IN THE VICINITY OF MONTECITO. WINDS WILL BEGIN TO DIMINISH BY DAYBREAK. CAZ052-171300- /O.EXT.KLOX.WI.Y.0034.000000T0000Z-110417T1300Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 258 AM PDT SUN APR 17 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...THEN BEGIN TO DIMINISH BY DAYBREAK. * WINDS: NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. ISOLATED GUSTS TO 55 MPH ARE POSSIBLE IN THE MONTECITO HILLS. * IMPACTS: GUSTY WINDS CAN DAMAGE WEAK STRUCTURES...DOWN SMALL TREES AND CAUSE LOSS OF VEHICLE CONTROL. ROADWAYS THAT WILL BE IMPACTED INCLUDE HIGHWAY 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-171300- /O.EXT.KLOX.WI.Y.0034.000000T0000Z-110417T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 258 AM PDT SUN APR 17 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...THEN BEGIN TO DIMINISH BY DAYBREAK. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS: GUSTY WINDS CAN DAMAGE WEAK STRUCTURES...DOWN SMALL TREES AND CAUSE LOSS OF VEHICLE CONTROL. ROADWAYS IN THE AREA INCLUDE HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DB
282 WWUS76 KLOX 171300 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN APR 17 2011 CAZ039-052-171400- /O.EXP.KLOX.WI.Y.0034.000000T0000Z-110417T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA... SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 600 AM PDT SUN APR 17 2011 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY TO EXPIRE AT 6 AM PDT EARLY THIS MORNING. WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA THROUGH DAYBREAK THIS MORNING. LOCAL GUSTS TO 45 MPH ARE POSSIBLE STILL POSSIBLE THROUGH 8 AM PDT. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 8:30 PM PDT, 31 minutes earlier.
Area forecast discussion, Apr 16, 8:30 PM PDT, 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT SAT APR 16 2011 .SYNOPSIS... ONSHORE FLOW WILL COOL TEMPERATURES ON SUNDAY. THE TAIL END OF A COLD FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE CENTRAL COAST AND POSSIBLE DRIZZLE WITH A DEEP MARINE LAYER SOUTH COASTS ON MONDAY. IT WILL BE PARTLY CLOUDY AND MUCH COOLER TUESDAY AND WEDNESDAY...THEN ANOTHER WEAK SYSTEM ARRIVES ON THURSDAY. && .SHORT TERM (TONIGHT-TUE)...A RIDGE OF HIGH PRESSURE OVER THE REGION TODAY PRODUCED VERY WARM TEMPERATURES SOUTH OF POINT CONCEPTION WITH HIGHS REACHING AROUND 80 NEAR THE BEACHES TO THE MID 90S INLAND AND FOOTHILLS. CQT...DOWNTOWN LOS ANGELES...SET A NEW RECORD OF 91 DEGREES. THIS BESTED THE PREVIOUS RECORD OF 90 IN 1999. NORTH OF POINT CONCEPTION WAS NOT AS WARM...BUT STILL A VERY NICE AND SUNNY DAY. TONIGHT...UNDER MOSTLY CLEAR SKIES...GUSTY WINDS ARE BEING OBSERVED AT SEVERAL MOUNTAIN AND FOOTHILL LOCATIONS. AT THIS HOUR...WE ARE SEEING GUSTS TO 50 MPH AT WHITAKER PEAK NEAR THE GRAPEVINE AND GUSTS TO 43 MPH IN THE FOOTHILLS OF MONTECITO. THESE WINDS ARE JUST BEGINNING TO PEAK...BUT IF TRENDS CONTINUE...A WIND ADVISORY MAY BE NEEDED BEFORE THE NIGHT IS OVER. OTHERWISE...MUCH OF THE REGION WILL SEE LIGHT TO MODERATE OFFSHORE WINDS...WHICH SHOULD SERVE TO SUPPRESS THE MARINE LAYER. THE ONLY EXCEPTION MAY BE THE DEVELOPMENT OF A COASTAL EDDY NEAR CATALINA THAT COULD WRAP SOME LOW LEVEL MOISTURE...MARINE CLOUDS AND PATCHY FOG INTO THE COASTAL AREAS OF LA COUNTY LATE TONIGHT OR AROUND SUNRISE SUNDAY MORNING. ON SUNDAY...LOOK FOR ANOTHER NICE DAY WITH WARM TEMPERATURES...BUT NOT AS QUITE AS WARM AS TODAY. TEMPERATURES WILL RUN ABOUT 10 TO 18 DEGREES COOLER ON SUNDAY COMPARED TO TODAY AS THE SEA BREEZE KICKS IN EARLIER IN THE DAY AND LOW-LEVEL COOLING OF 5-7 DEGREES C INDICATED BY THE WRF. STILL...TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE NORMAL. EXPECT EXPECT A DEEPER MARINE LAYER TO FORM SUNDAY NIGHT AS THE EDDY STRENGTHENS AND THE STORM SYSTEM APPROACHES THE CENTRAL COAST. MONDAY WILL TURN OUT FAIRLY CLOUDY WITH LIGHT SPRINKLES OR DRIZZLE POSSIBLE MAINLY FOR AREAS NORTH OF POINT CONCEPTION. A WEAK FRONT PASSES THROUGH THE REGION MONDAY AFTERNOON. THIS SYSTEM HAS A PRECIPITABLE WATER PLUME THAT EXCEEDS 1 INCH WHEN IT MOVES OVERHEAD...HOWEVER THE WINDS REMAIN NORTHWESTERLY AND THE PLUME SHIFTS SOUTH VERY QUICKLY SO WE DO NOT EXPECT MUCH OF A PRECIPITATION THREAT WITH THIS EVENT. TEMPERATURES WILL BE BELOW NORMAL THROUGH TUESDAY...AND WE WILL SLOWLY DECREASE THE MOISTURE AND CLOUDS ACROSS THE AREA. .LONG TERM (WED-SAT)...THE UPPER AIR PATTERN AT THIS TIME HAS A FAIRLY DEEP LONGWAVE TROUGH THROUGH THE MIDDLE PART OF THE NATION WITH A CORRESPONDINGLY LONG AMPLITUDE RIDGE OVER THE EASTERN PACIFIC. IT IS THIS TROUGH IN THE MIDDLE OF THE NATION THAT HAS SPAWNED ALL OF THE SEVERE WEATHER OVER THE CENTRAL AND EASTERN PORTIONS OF THE NATION...WHILE WE HAVE HAD SOME WARMER THAN NORMAL WEATHER IN OUR VICINITY. THIS PATTERN WILL CHANGE SLOWLY THROUGH THE NEXT WEEK. EXPECT THE TROUGH TO BROADEN AND FILL WITH A SIMILAR WEAKENING OF THE RIDGE OVER THE EASTERN PACIFIC. AS A RESULT...FLOW OVER THE REGION WILL BE FAIRLY ZONAL WITH JUST A FEW WEAK...SHORT AMPLITUDE TROUGHS MOVING ONSHORE OVER THE PACNW. WITH THE EXCEPTION OF SOME MINOR TIMING AND AMPLITUDE ISSUES...BOTH MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH THE WEEK BEFORE DIVERGING NEXT WEEKEND. ON WEDNESDAY...BOTH THE EC AND THE GFS MOVE A SHORT WAVE TROUGH THROUGH THE PACNW...WITH THE TAIL END REACHING OUR REGION ON THURSDAY. AT THIS TIME...THIS SYSTEM LOOKS DRY...WITH LITTLE CHANCE FOR SHOWERS. BUT GUSTY WINDS AND FALLING TEMPERATURES SHOULD BE EXPECTED WITH THE PASSAGE OF THIS SYSTEM. TEMPERATURES ON THURSDAY SHOULD RUN 5 TO 10 DEGREES BELOW SEASONAL NORMS ACROSS MUCH OF THE REGION. BUT ON FRIDAY AND SATURDAY...A WEAK RIDGE BUILDS IN FROM THE PACIFIC PUSHING TEMPERATURES TO AROUND NORMAL ON FRIDAY...AND PERHAPS 5 DEGREES ABOVE NORMAL FOR THE START OF THE WEEKEND. && .AVIATION...17/0000Z. THE UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA TODAY WILL WEAKEN AS A DRY...UPPER LEVER TROUGH MOVES THROUGH THE REGION ON SUNDAY. MODERATE UPPER LEVEL WEST WINDS WILL SHIFT TO NORTHERLY ON SUNDAY...THEN BACK TO NORTHWESTERLY LATE SUNDAY AS THE WEAK TROUGH PASSES TO THE EAST. LIGHT TO MODERATE ONSHORE WINDS WILL BECOME WEAK OFFSHORE OVER MOST OF THE AREA THIS EVENING AS A COASTAL EDDY CIRCULATION DEVELOPS NEAR CATALINA ISLAND AFTER 17/06Z. THE OFFSHORE GRADIENTS SHOULD SUPPRESS MUCH OF THE MARINE LAYER... EXCEPT IN THE VICINITY OF THE LA COAST WHERE THE EDDY COULD SPREAD SOME PATCHY MARINE LAYER CLOUDS LATE TONIGHT AND EARLY SUNDAY MORNING...TOPS WILL RANGE FROM 012-018 SUNDAY MORNING. KLAX...CHANCE 5SM BR AND SCATTERED 015 BETWEEN 17/13-17/20Z. KBUR...CHANCE LLWS BETWEEN 17/02-17/10Z AND CHANCE 5SM HZ AND SCATTERED 012 AFTER 17/14-17/18Z VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). && PUBLIC...DANIELSON AVIATION...DANIELSON SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 16, 12:08 PM PDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1208 PM PDT SAT APR 16 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1208 PM PDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE OUTER COASTAL WATERS TODAY AND TONIGHT. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY WINDS MAY CONTINUE TO BE GUSTY OVER THE OUTER COASTAL WATERS THROUGH MONDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOLDT
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 11:42 AM PDT | Wind Advisory | LOX | 33 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.